Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS Newport/Morehead City, NC

June 5, 2014Carteret County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 5, 2014, 6:36 PM EDT for Carteret County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 6:36 PM EDT (22:36 UTC)
Expired
Jun 5, 2014, 7:15 PM EDT
In force
39 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Carteret County, NC

The radar

The Morehead City radar (KMHX), 19 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS52 KMHX 052236
SVRMHX
NCC031-052315-
/O.NEW.KMHX.SV.W.0042.140605T2236Z-140605T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
636 PM EDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CARTERET COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NEWPORT...MOVING EAST AT 30 MPH. WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WILDWOOD...
  MITCHELL VILLAGE...PINE KNOLL SHORES...
  CRAB POINT VILLAGE...ATLANTIC BEACH...
  MOREHEAD CITY...OCEANA PIER...
  MICHAEL J SMITH AIRPORT...BEAUFORT...
  RACHEL CARSON ESTUARINE RESERVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3461 7656 3465 7657 3469 7667 3468 7694
      3469 7693 3472 7677 3472 7688 3469 7695
      3470 7704 3481 7702 3485 7687 3486 7673
      3483 7641 3475 7650 3467 7653 3468 7660
      3467 7651 3479 7641 3460 7652
TIME...MOT...LOC 2236Z 280DEG 26KT 3478 7692

$$
TL
1 follow-up statement
645 
WWUS52 KMHX 052303
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
703 PM EDT THU JUN 5 2014

NCC031-052315-
/O.CON.KMHX.SV.W.0042.000000T0000Z-140605T2315Z/
CARTERET NC-
703 PM EDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTH CENTRAL CARTERET COUNTY...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MICHAEL
J SMITH AIRPORT...OR NEAR BEAUFORT...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... RACHEL CARSON ESTUARINE
RESERVE...BETTIE...STRAITS...OTWAY...HARKERS ISLAND...GLOUCESTER...
WILLISTON...SMYRNA...MARSHALLBERG...DAVIS AND CAPE LOOKOUT
LIGHTHOUSE.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3462 7656 3465 7657 3468 7663 3469 7676
      3476 7675 3475 7667 3477 7674 3484 7673
      3480 7645 3475 7650 3467 7653 3469 7658
      3468 7660 3466 7655 3467 7651 3477 7643
      3462 7651 3462 7652
TIME...MOT...LOC 2303Z 280DEG 26KT 3473 7664

$$
TL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:33 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 5, 5:33 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
533 PM EDT THU JUN 5 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA LATE TONIGHT.
HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND REMAIN THROUGH SATURDAY.
ANOTHER FRONT WILL APPROACH THE AREA SUNDAY AND LINGER OVER NORTH
CAROLINA THROUGH MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 530 PM THURSDAY...SEVERE THUNDERSTORM WATCH CONTINUES IN
EFFECT FOR OUR ENTIRE CWA UNTIL 9 PM THIS EVENING. MAIN LINE OF
STRONG CONVECTION ACROSS OUR SOUTHERN COUNTIES AND SHOULD APPROACH
THE COAST OVER THE NEXT COUPLE OF HOURS. HAVE HAD SEVERAL REPORTS
OF WIND DAMAGE AND HAIL WITH THESE STORMS OVER THE PAST FEW HOURS.
PER LATEST HRRR-3KM AND RAP MODELS...CONVECTION SHOULD SLOWLY
DROP TO THE SOUTHEAST/EAST AND LINGER INTO THE LATE EVENING HOURS
UNTIL COLD FRONT FINALLY MOVES TO JUST SOUTH OF THE CWA AROUND 06Z
OR SO. WILL KEEP HIGH CHANCE POPS THROUGH ABOUT 03Z TONIGHT. GIVEN
THE WET GROUND AND A QUICK DROP-OFF IN WINDS BEHIND THE SURFACE
FRONT...EXPECT THE POTENTIAL FOR FOG TOWARD MORNING. OVERNIGHT
LOWS WILL BE MILD IN THE UPPER 60S TO AROUND 70.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 325 PM THURSDAY...WITH THE FRONT TO OUR SOUTH ON
FRIDAY...WEAK HIGH PRESSURE WILL NOSE INTO OUR REGION FROM THE
NORTHEAST. WILL CONTINUE TO ADVERTISE A LOW POP ACROSS THE
SOUTHERN HALF OF THE CWA ON FRIDAY IN CLOSER PROXIMITY TO THE
FRONT WHERE SOME RESIDUAL MOISTURE WILL LIKELY BE IN PLACE. COOLER
TEMPERATURES EXPECTED FOR FRIDAY WITH LOW/MID 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM THU...REGION REMAINS IN CLOSE PROXIMITY TO BOUNDARY
THAT REMAINS TO THE SOUTH ON SAT BUT HIGH PRES SHOULD DOMINATE. THE
DETERMINISTIC 04/12Z GFS/ECM REMAIN DRY WITH HIGH PRES IN
CONTROL...HOWEVER THE EC ENSMOS POPS INDICATE SOME SMALL POTENTIAL
FOR A RENEGADE SHOWER OR STORM. NAM AND CMC ARE ALSO HINTING AT THIS
POSSIBILITY SO HAVE ONLY A SLIGHT CHANCE POP GENERALLY SOUTH OF
HIGHWAY 70.

SUNDAY WILL BE DRY WITH RIDGING SFC AND ALOFT WITH SEASONABLY WARM
TEMPS. A WEAK FRONTAL BOUNDARY WILL APPROACH MON AND STALL OR WASH
OUT ACROSS THE AREA. HAVE KEPT IN CHANCE POPS AS INSTABILITY AND
MOISTURE WILL BE ON THE INCREASE AHEAD OF THIS BOUNDARY...AND THREAT
FOR MAINLY AFTERNOON THUNDERSHOWERS WILL BE PRESENT AS AREA WILL BE
UNDER A TYPICAL SUMMERTIME REGIME AS TEMPS AND DEWPOINTS RISE TO
ABOVE SEASONAL LEVELS MON THROUGH MID WEEK. LOW LEVEL THICKNESSES
SUPPORT AFTERNOON HIGHS IN THE 90 DEGREE RANGE...WITH LOWS UPPER 60S
TO LOWER 70S.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 130 PM THURSDAY...VFR CONDITIONS WILL PREVAIL FOR MOST OF
THE TAF PERIOD. CLOUDS WILL CONTINUE TO INCREASE THIS AFTERNOON
FROM DIURNAL HEATING AND APPROACHING COLD FRONT. THE LATEST RADAR
IMAGES ARE SHOWING SHOWERS AND THUNDERSTORM TO AFFECT ALL TAF
SITES THROUGH THIS EVENING. SOME SHOWERS AND THUNDERSTORM MAY BE
HVY AT TIMES WHICH MAY BRING CONDITIONS BRIEFLY BELOW VFR. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DIMINISH BTW 00 TO 03Z.

MODELS ARE IN GOOD AGREEMENT WITH FOG DEVELOPING OVERNIGHT. HAVE
HIGH CONFIDENCE THAT FOG WILL DEVELOP OVER TAF SITES THAT HAVE
RECEIVED RAIN. HAVE ADDED MVFR CONDITIONS TO ALL TAF SITES. ANY
FOG THAT DEVELOPS...IT WILL QUICKLY MIX OUT AFTER SUNRISE...THEREFORE
BRING CONDITIONS BACK TO VFR.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM THU...PREDOMINANTLY VFR THROUGH THE PERIOD. DRY AIR
WILL MOVE INTO THE AREA THIS WEEKEND WITH MAINLY DRY CONDITIONS AND
PC SKIES. WINDS WILL BE LIGHT NE TO E THROUGH THE WEEKEND WITH HIGH
PRES IN CONTROL. TYPICAL ISO/SCT AFTERNOON SHOWERS/STORMS MON
THROUGH MID WEEK AS WE HEAD INTO A SUMMERLIKE PATTERN.

&&

.MARINE...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 530 PM THURSDAY...HAVE UPDATED FAR NORTHERN ZONES AS FRONT
DIVES SOUTH OF THE ALBEMARLE SOUND AND WINDS ARE BECOMING NW/N. GUSTY
SOUTHWEST WINDS CONTINUE WITH ACTIVE STRONG CONVECTION UNDERWAY
ACROSS THE CENTRAL/SOUTHERN WATERS AND PAMLICO SOUND. WINDS ARE GUSTING TO
29 KNOTS AT OREGON INLET AND DIAMOND BUOY WITH SEAS STILL RUNNING
AS HIGH AS 9 TO 10 FEET AT DIAMOND BUOY. BOUNDARY LAYER WIND
FORECAST FROM THE VARIOUS NEAR-TERM MODELS INDICATE THAT WINDS
WILL QUICKLY DIMINISH BEHIND THE COLD FRONT...WHICH SHOULD BE OFF
THE SOUTHERN COASTAL ZONES BY AROUND 06Z OR SO. THE SMALL CRAFT
ADVISORY WILL REMAIN IN EFFECT UNTIL 6 AM OVER THE CENTRAL WATERS.
HAVE ALREADY DROPPED THE SCA FOR THE ALBEMARLE SOUND. THE SCA FOR
THE REMAINING WATERS EXPIRE AT 11 PM TONIGHT AS THE GRADIENT WILL
QUICKLY DIMINISH.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM THU...WINDS WILL BE NE 5-15 KT THIS WEEKEND WITH DECENT
BOATING CONDITIONS EXPECTED AT THIS TIME. EXPECT WINDS TO SHIFT SE
SUN WITH SEAS 2-3 FT THROUGH SUN. WINDS VEER FURTHER TO S ON MON
AHEAD OF APPROACHING WEAKENING FRONT. LATEST WAVEWATCH GUIDANCE IN
GOOD AGREEMENT WITH LOCAL SWAN/NWPS AND PREVIOUS FORECAST.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ135-
     150-156-158.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ152-154.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...BM
MARINE...CTC/TL
Hazardous weather outlook, Jun 5, 5:05 AM EDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
505 AM EDT THU JUN 5 2014

NCZ029-044>047-079>081-090>094-060915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
505 AM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL APPROACH THE AREA TODAY. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY
BECOME SEVERE WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-060915-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
505 AM EDT THU JUN 5 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 5, 6:01 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
601 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     CHERRY POINT            34.92N  76.88W
06/05/2014  M62 MPH          CRAVEN             NC   ASOS

            KNKT ASOS REPORTED A 54 KNOT WIND GUST.

&&

EVENT NUMBER MHX1400390

SK
Local storm report, Jun 5, 6:08 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
608 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     MARINE TSTM WIND 8 W CEDAR ISLAND        35.00N  76.47W
06/05/2014  M43 MPH          CARTERET           NC   ASOS

            KNBT ASOS ON PINEY ISLAND REPORTED A 37 KNOT WIND GUST.

&&

EVENT NUMBER MHX1400391

SK
Local storm report, Jun 5, 6:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
622 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     2 WSW ANGOLA            34.70N  77.67W
06/05/2014                   ONSLOW             NC   COUNTY OFFICIAL

            METAL ROOF DAMAGED... QUARTER SIZED HAIL.

&&

EVENT NUMBER MHX1400392

CTC
Special weather statement, Jun 5, 6:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
625 PM EDT THU JUN 5 2014

NCZ045>047-080-081-052330-
BEAUFORT-MAINLAND HYDE-TYRRELL-WASHINGTON-WESTERN DARE-
625 PM EDT THU JUN 5 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS TYRRELL...WASHINGTON...
MAINLAND HYDE...BEAUFORT AND MAINLAND DARE COUNTIES THROUGH 730 PM
EDT...

AT 625 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF COLUMBIA
TO HINSON...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
WEEKSVILLE TO PLYMOUTH...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SCUPPERNONG...
WOODLEY...NEWFOUNDLAND...LEVELS...FORT LANDING...PIKE ROAD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3600 7607 3595 7600 3585 7606 3581 7604
      3581 7600 3589 7599 3592 7595 3578 7575
      3570 7601 3579 7599 3581 7600 3581 7604
      3569 7603 3557 7644 3574 7683 3592 7673
      3599 7642 3594 7636 3595 7633 3600 7617
TIME...MOT...LOC 2225Z 304DEG 18KT 3601 7622 3580 7679

31
Local storm report, Jun 5, 6:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
633 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             CAPE CARTERET           34.69N  77.06W
06/05/2014  E1.00 INCH       CARTERET           NC   PUBLIC

            REPORTED QUARTER-SIZE HAIL ALONG HWY 24.

&&

EVENT NUMBER MHX1400393

SK
Special weather statement, Jun 5, 6:33 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
633 PM EDT THU JUN 5 2014

NCZ093-095-098-052330-
CARTERET-CRAVEN-ONSLOW-
633 PM EDT THU JUN 5 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CARTERET AND CRAVEN
COUNTIES THROUGH 730 PM EDT...

AT 633 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STACY TO VERONA...OR ALONG
A LINE EXTENDING FROM 13 MILES SOUTHWEST OF CEDAR ISLAND TO 6 MILES
SOUTH OF NEW RIVER AIR STATION...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MICHAEL J SMITH
AIRPORT......HAMMOCKS BEACH STATE PARK...RACHEL CARSON ESTUARINE
RESERVE......OCEANA PIER...ONSLOW BEACH......HARKERS ISLAND...CAPE
LOOKOUT LIGHTHOUSE...CAPE LOOKOUT.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3468 7764 3495 7639 3490 7631 3485 7640
      3475 7650 3467 7653 3468 7660 3466 7655
      3467 7650 3489 7628 3488 7627 3468 7648
      3458 7653 3464 7655 3467 7660 3469 7682
      3462 7716 3452 7735
TIME...MOT...LOC 2233Z 301DEG 24KT 3482 7639 3460 7741

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:15 PM EDTSpecial Weather StatementMHXMartin, Tyrrell, Washington60 min
Jun 5, 1:45 PM EDTSevere Thunderstorm WarningMHXTyrrell, Washington45 min
Jun 5, 2:07 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt38 min
Jun 5, 2:16 PM EDTSpecial Marine WarningMHX29 min
Jun 5, 2:43 PM EDTSpecial Marine WarningMHX62 min
Jun 5, 2:43 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Lenoir, Pamlico, Pitt47 min
Jun 5, 3:22 PM EDTSpecial Weather StatementMHXTyrrell, Washington53 min
Jun 5, 3:25 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Pamlico50 min
Jun 5, 3:30 PM EDTSpecial Marine WarningMHX60 min
Jun 5, 3:35 PM EDTSevere Thunderstorm WarningMHXCraven, Greene, Jones, Lenoir, Pitt55 min
Jun 5, 3:44 PM EDTSpecial Marine WarningMHX61 min
Jun 5, 3:58 PM EDTSevere Thunderstorm WarningMHXDare47 min
Jun 5, 4:02 PM EDTSevere Thunderstorm WarningMHXDare43 min
Jun 5, 4:17 PM EDTSevere Thunderstorm WarningMHXBeaufort, Carteret, Pamlico43 min
Jun 5, 4:19 PM EDTAreal Flood AdvisoryMHXCraven, Greene, Lenoir, Pitt86 min
Jun 5, 4:33 PM EDTSevere Thunderstorm WarningMHXCraven, Duplin, Jones, Lenoir, Onslow57 min
Jun 5, 4:39 PM EDTSpecial Marine WarningMHX51 min
Jun 5, 5:01 PM EDTSpecial Weather StatementMHXCarteret59 min
Jun 5, 5:28 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Duplin, Jones, Onslow62 min
Jun 5, 5:45 PM EDTSpecial Marine WarningMHX45 min
Jun 5, 5:45 PM EDTSpecial Marine WarningMHX60 min
Jun 5, 5:56 PM EDTAreal Flood WarningMHXCraven, Jones, Onslow94 min
Jun 5, 6:33 PM EDTSpecial Weather StatementMHXCarteret57 min
Jun 5, 6:42 PM EDTSpecial Marine WarningMHX48 min
Jun 5, 7:01 PM EDTSpecial Weather StatementMHXBeaufort, Pitt44 min
Jun 5, 7:20 PM EDTSpecial Weather StatementMHXDare, Hyde40 min
Jun 5, 7:43 PM EDTSpecial Weather StatementMHXOnslow32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.